ArticleCanadian liver journal2022
Late presentation of posterior reversible encephalopathy syndrome following liver transplantation in the setting of tacrolimus and cannabis use.
Article in Canadian liver journal, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- Review of liver transplantation candidacy and outcomes among patients who use cannabis: Is it time for a change in policy?Canadian liver journal · 2023Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 45-year-old female presented to hospital with confusion and visual disturbances. She had undergone a liver transplant 3 years prior for cirrhosis secondary to primary biliary cholangitis. Computed tomography and magnetic resonance imaging of the brain showed features consistent with posterior reversible encephalopathy syndrome. Her medications included tacrolimus, sirolimus, and prednisone. She reported smoking 4 grams of cannabis per day. Following cessation of tacrolimus, the patient's encephalopathy and visual disturbances resolved. To our knowledge, this case represents the longest time elapsed from liver transplantation to the development of tacrolimus-associated posterior reversible encephalopathy syndrome in the literature. This case highlights the potential danger of cannabis use in transplant recipients who are on immunosuppressants such as tacrolimus. Clinicians should have a high index of suspicion for posterior reversible encephalopathy syndrome in post-transplant patients presenting with altered mental status, even years after liver transplantation, and be familiar with potential interactions between cannabis and immunosuppressants.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.